Share Online

What is an antibiotic?

Antibiotics are prescribed by a doctor to aid your immune system in fighting off infection caused by bacteria. Side effects can include diarrhea, an upset stomach, and nausea. Unfortunately antibiotics can make laser tattoo removal treatment less effective, and, in some cases, cause complications.

How do antibiotics affect laser tattoo removal?

Many antibiotics cause sensitivity to sun exposure. This effect is called drug-induced photosensitivity. There are several types of photosensitivity reactions; the most common reaction is Phototoxicity.

While the name sounds very frightening, the reaction is far less scary. When UV radiation from the sun or from lasers combine with the molecules of a specific drug it can cause a photosensitizing reaction. It usually looks like an exaggerated sunburn, red and swollen. In more extreme cases there can be blistering, burning sensation, tightness and pain in the area.

We must also consider the reason for the introduction of antibiotics. If your body is focused on fighting an infection it will not effectively and efficiently clear the shattered tattoo ink. All of these side effects compound with laser tattoo removal and can result in prolonged healing, increased blistering, intensifies tenderness, and other manifestations.

So, can I get laser tattoo removal while on antibiotics?

In order to see the best possible results from your laser treatments we recommend waiting at least two weeks after taking the last dose of antibiotics. This gives your body enough time to heal appropriately and make sure that the last of the antibiotic is out of your system.

Always disclose all medical conditions, and any prescribed medicines to your laser removal technician. There are certain medical conditions and medicines that would put you at risk for complications with laser tattoo removal.

Share Online